[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
February 2003

A Rosacea-like Granulomatous Eruption in a Patient Using Tacrolimus Ointment for Atopic Dermatitis

Arch Dermatol. 2003;139(2):229. doi:10.1001/archderm.139.2.229

Tacrolimus ointment represents the first in a new therapeutic class for atopic dermatitis (AD). Its use has been shown to be safe and effective in large trials, and adverse events are generally limited to application site reactions, such as stinging and pruritus.1

Tacrolimus ointment represents an alternative to topical corticosteroids, which may cause a number of adverse effects that can limit long-term use. Corticosteroids are commonly "overused" by patients, and the high-potency formulations are often inadvertently used on the face. Such inappropriate use causes a number of problems, including steroid-induced rosacea2 and perioral dermatitis.3 We describe a patient who developed a rosacea-like granulomatous eruption while using tacrolimus ointment for AD.

×